Have you ever weaned yourself

United States
April 21, 2009 10:24am CST
off of your depression medication? I have gone two days without taking my seroquel 200mg's at bed time. I also have not had a good nights sleep. I was told it was making me gain weight. I am tired of working out and pushing myself to lose weight. To turn around and find out it's my medication causing me to gain weight.
1 person likes this
5 responses
• United States
21 Apr 09
i never weaned myself off i also took seroquel 100mg in morning and 100mg at night i stoped taking it because i got pregnet and i just never started taking it again . it never made me gain weight i didnt have that problem , sence i been off of it i been having trouble sleeping thats really about the only thing . my son is on seroqeul and its not makeing him gain weight either , i was told to watch his weight because it can make him lose a lot of weight so i guess it depends on the person.
1 person likes this
• United States
21 Apr 09
Thanks for letting me know this. I am going to watch my weight better now. I will see if I start to lose instead of gain.
@4ofmyown (1119)
• United States
23 Apr 09
I have stopped taking my anti depressant on my own ...even though you are really not supposed to. I am almost 15 weeks pregnant and was taking prozac. My prescription had run out and I thought I had another refill on the auto-fill at my pharmacy. When I found out that I didn't have any refills left and that they had to call my Dr. it was Friday evening...so I had to go through the weekend. My Dr. was not in the office until Tuesday. By now I had been with out for 4 days and actually felt better then before. I am sure it because of the pregnancy and all the hormones, plus it does feel good knowing I am not taking any medication during the pregnancy. I intend to have to go back on it after the baby is born and I am done nursing, which is fine. I would rather take something and feel good then be miserable.
• United States
23 Apr 09
yes, I have! I quit taking paxil only to find out that I was suppose to gradually stop taking it.. not just quit.. because it can kill you! no wonder I felt so bad. make sure, before you stop taking ANY medication how you are suppose to quit taking it.. sometimes you have to cut back dosages until you aren't taking any at all...
@Porcospino (27512)
• Denmark
23 Apr 09
I am afraid to quit my antidepressants, because in the past I had a very, very bad experience when I just quit. Every once in a while I forget to take my medicine, if it is just one night I don't feel the difference, but I wouldn't dare to do it for 2, 3 or more days. The first time I took Mirtazapin, they made me very hungry, I could just eat and eat, and I gained a lot of weight. When I started taking them the second time, I was afraid that the same thing would happen again, but it didn't happen. It is the same medicine, but this time I don't get so hungry and I have only gained a bit of weight.
@opalina143 (1237)
• Morristown, New Jersey
22 Apr 09
There are a lot of medications for depression, bipolar and such that do not make you gain weight, so talk to your doctor. I have bipolar, and my doctor a long time ago put me on Depakote, and I gained a lot of weight. But then I went off it and on Lamicctal, which actually works better for me, and now I can lose the weight easier and don't gain anymore. There are anti-depressants too that don't' make you gain weight, maybe you can get switched to one of them.